This content is PDF only. Please click on the PDF icon to access.
To the editor: Drs. Smith and Durack described in the April 1978 issue (1) an unusual reaction to cheese that was clearly related to isoniazid. The symptoms mimicked the reaction induced by foods containing monoamines in patients taking monoamine oxidase inhibitors. In their report, however, hypertensive crisis, a well-known and serious toxic effect associated with the latter condition, was not recorded. Further, because plasma isoniazid level was not monitored, overdosage cannot be ruled out.
We wish to add another case of a patient who developed a reaction—including hypertension—to cheese while taking controlled doses of isoniazid.
A 31-year-old Vietnamese man had
Isoniazid and Reaction to Cheese. Ann Intern Med. 1979;91:793. doi: 10.7326/0003-4819-91-5-793_1
Download citation file:
Published: Ann Intern Med. 1979;91(5):793.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use